Alert archive / Nebraska / Red Flag Warnings in 2019
Red Flag Warning 3, NWS North Platte, NE
NWS North Platte, NE issued this red flag warning at Oct 20, 2019, 8:20 AM MDT for 4 counties in Nebraska. It took effect at Oct 20, 2019, 12:00 PM MDT. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Oct 20, 2019, 8:20 AM MDT (14:20 UTC)
- In effect from
- Oct 20, 2019, 12:00 PM MDT
- Expired
- Oct 20, 2019, 6:00 PM MDT
- In force
- 6 hr
- Issued by
- NWS North Platte, NE
Counties Chase County, NE, Hayes County, NE, Lincoln County, NE, Perkins County, NE
The radar
The North Platte radar (KLNX), 148 km from the middle of the area, began a volume at 14:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 2.3 hours before the alert went out and 73 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1956 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 446 m²/s²
- 0-3 km storm-relative helicity
- 545 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
643 WWUS83 KLBF 201420 RFWLBF URGENT - FIRE WEATHER MESSAGE National Weather Service North Platte NE 920 AM CDT Sun Oct 20 2019 ...RED FLAG WARNING FOR THE FRENCHMAN BASIN THIS AFTERNOON... .A Red Flag Warning is in effect for fire zone 210 this afternoon. Strong northwesterly wind gusts of 40 to 50 MPH are possible along with minimum relative humidity of 20 to 25 percent. This will lead to near critical fire weather conditions this afternoon. Large range fire spread is possible given the fuels and strong winds after collaboration with federal and state partners. NEZ210-210000- /O.UPG.KLBF.FW.A.0001.191020T1800Z-191021T0000Z/ /O.NEW.KLBF.FW.W.0003.191020T1800Z-191021T0000Z/ Frenchman Basin- 820 AM MDT Sun Oct 20 2019 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 6 PM MDT THIS EVENING FOR STRONG WINDS AND LOW HUMIDITY FOR FAR SOUTHWEST NEBRASKA... The National Weather Service in North Platte has issued a Red Flag Warning for strong winds and low humidity, which is in effect from noon today to 6 PM MDT this evening. The Fire Weather Watch is no longer in effect. * Affected Area...In NEZ210...Fire Weather Zone 210 Frenchman Basin. * Winds...West to northwest 25 to 35 mph with gusts up to 50 mph. * Relative Humidity...As low as 20 to 25 percent. * Temperatures...In the lower 50s. * Impacts...Large range fire spread possible and range fires may be difficult to control. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ ET/JG http://weather.gov/LBF
1 follow-up statement
191 WWUS83 KLBF 202348 RFWLBF URGENT - FIRE WEATHER MESSAGE National Weather Service North Platte NE 648 PM CDT Sun Oct 20 2019 NEZ210-210100- /O.EXP.KLBF.FW.W.0003.000000T0000Z-191021T0000Z/ Frenchman Basin- 548 PM MDT Sun Oct 20 2019 ...RED FLAG WARNING WILL EXPIRE AT 6 PM MDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FAR SOUTHWEST NEBRASKA... Although gusty west winds up to 40 mph continued across the area, relative humidity has risen above 40 percent. The threat for large fire growth has diminished and therefore the Red Flag Warning has been allowed to expire. $$ http://weather.gov/LBF
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this red flag warning went out at Oct 20, 5:38 AM MDT, 2 hours 42 minutes earlier.
Area forecast discussion, Oct 20, 5:38 AM MDT, 2 hours 42 minutes before
Area Forecast Discussion National Weather Service North Platte NE 638 AM CDT Sun Oct 20 2019 .SHORT TERM...(Today through Monday) Issued at 354 AM CDT Sun Oct 20 2019 Near term...Latest satellite imagery shows significant cloud cover across eastern Wyoming and western Nebraska in association with an upper level disturbance located over north central Wyoming. Clouds will continue to increase across the area over the next few hours as the disturbance continues to track eastward. Today and Tonight...The aforementioned upper level disturbance is expected to deepen and become a closed off low as it tracks southeast across Wyoming and into the the northwest Panhandle of Nebraska. Ahead of the upper level low, a surface cold front will push through the area today. This will bring strong northwesterly winds to the area by this afternoon. The upper level low will track across the Nebraska/South Dakota border through the day on Sunday. As the low approaches north central Nebraska and south central South Dakota, precipitation will begin to wrap around the western side of the low, which will impact portions of the area this afternoon and evening. In addition to any light precipitation chances, the main concern will revolve around the winds. Strong northwesterly winds behind the exiting cold front will increase through the day, peaking by late afternoon/early evening. While most of the area will see gusts up to 30 mph, the strongest winds will be seen across the panhandle and portions of southwestern Nebraska, where gusts could approach 50 to 55 mph. Winds are expected to remain gusty Sunday night with the strongest winds slowly shifting eastward. Temperatures on Sunday will range from the upper 40s across the northwest Sandhills to the lower 60s across portions of central and north central Nebraska. For Sunday night, low temperatures across portions of the eastern Panhandle will be near freezing which would support a mix of rain and snow. That being said, little to no accumulation is expected across the area. Precipitation will begin to transition east into north central Nebraska by early Monday morning. Monday...Lingering showers will be possible for portions of north central Nebraska through around noon on Monday. Skies will begin to clear across western Nebraska early Monday morning and will continue to clear towards the east through the day. As the upper level low begins to exit the area on Monday, cool and windy conditions are expected. Strong northwesterly winds are expected for much of the area, with the strongest winds anticipated across north central and central Nebraska. Temperatures will be around 10 degrees below seasonable normals, with highs in the upper 40s across portions of northern Nebraska to the mid 50s across portions of southwest Nebraska. .LONG TERM...(Monday night through Saturday) Issued at 354 AM CDT Sun Oct 20 2019 Breezy conditions with gusts up to 20 to 25 mph are possible each day through Friday. Temperatures on Tuesday will return to more seasonable normals, with highs in the mid 50s to mid 60s. A cold front will move through the area on Wednesday, this will set up a wide variety of temperatures with highs ranging from the upper 40s across the northwest Sandhills to the lower 60s across central Nebraska. High temperatures on Thursday will top out in the 40s across the area, which is around 10 to 15 degrees below normal. Precipitation chances will increase on Wednesday with the passing cold front. As we move into Wednesday night, rain could switch over to snow for much of the area. At this time, the chance for rain and snow Wednesday and Wednesday night is low, but will need to see how it evolves over the next few days. Temperatures on Friday and Saturday will begin to rebound, with highs on Saturday returning to the 60s across the area. && .AVIATION...(For the 12Z TAFS through 12Z Monday morning) Issued at 638 AM CDT Sun Oct 20 2019 Abundant mid to high level cloudiness is expected today across western and north central Nebraska. Ceilings will lower tonight as an upper level low tracks across northern Nebraka. Light precipitation will develop later tonight across northern Nebraska, impacting the KVTN terminal this evening into the overnight hours. Winds will increase later this morning and may gust as high as 30 to 35 KTS by afternoon. && .LBF WATCHES/WARNINGS/ADVISORIES... Fire Weather Watch from noon MDT today through this afternoon for NEZ210. && SHORT TERM...Thorne LONG TERM...Thorne AVIATION...Buttler
Hazardous weather outlook, Oct 20, 3:39 AM MDT, 4 hours 41 minutes before
Hazardous Weather Outlook National Weather Service North Platte NE 439 AM CDT Sun Oct 20 2019 NEZ004>010-022>029-035>038-056>059-069>071-094-210945- Sheridan-Eastern Cherry-Keya Paha-Boyd-Brown-Rock-Holt-Garden- Grant-Hooker-Thomas-Blaine-Loup-Garfield-Wheeler-Arthur-McPherson- Logan-Custer-Deuel-Keith-Perkins-Lincoln-Chase-Hayes-Frontier- Western Cherry- 439 AM CDT Sun Oct 20 2019 /339 AM MDT Sun Oct 20 2019/ This Hazardous Weather Outlook is for portions of western and north central Nebraska. .DAY ONE...TODAY AND TONIGHT. A fire weather watch is in effect this afternoon for far southwestern Nebraska. Westerly wind gusts of 45 mph are possible along with low relative humidity in these areas. Strong wind gusts of 50 to 55 MPH are possible in the southeastern Nebraska Panhandle this afternoon. Later tonight, a mix of rain or snow is possible across far northern Nebraska. Little or no snow accumulation is expected. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. Strong northwest winds are expected on Monday mainly east of highway 83. In these areas, wind gusts to 45 MPH are possible. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight. && Get your weather, hydrological, and climate information at http://www.weather.gov/northplatte CLB
Nearby
Red Flag Warnings in Nebraska, 2019Every red flag warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.